Alert archive / Missouri / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 50, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Jun 17, 2021, 11:19 AM CDT for Ripley County, Missouri. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 17, 2021, 11:19 AM CDT (16:19 UTC)
- Expired
- Jun 17, 2021, 12:00 PM CDT
- In force
- 41 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
County Ripley County, MO
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 17, 11:36 AM CDT | HAIL 0.88 | 4 Wnw Doniphan, MO | NICKEL SIZED HAIL REPORTED NEAR DONIPHAN. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 4.3 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 355 J/kg
- Mixed-layer CIN
- -262 J/kg
- Mixed-layer LCL
- 1466 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 173 m²/s²
- 0-3 km storm-relative helicity
- 253 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.3
The text
As transmitted.
005
WUUS53 KPAH 171619
SVRPAH
MOC181-171700-
/O.NEW.KPAH.SV.W.0050.210617T1619Z-210617T1700Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Paducah KY
1119 AM CDT Thu Jun 17 2021
The National Weather Service in Paducah has issued a
* Severe Thunderstorm Warning for...
Central Ripley County in southeastern Missouri...
* Until noon CDT.
* At 1118 AM CDT, a severe thunderstorm was located 7 miles west of
Budapest, or 8 miles north of Doniphan, moving south at 25 mph.
HAZARD...70 mph wind gusts in downbursts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings. Boaters on the Current River
should be alert for falling trees, and frequent cloud to
ground lightning.
* Locations impacted include...
Doniphan...Briar...and Highway 160.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3650 9098 3676 9098 3678 9074 3650 9070
TIME...MOT...LOC 1618Z 355DEG 20KT 3674 9084
HAIL...1.00IN
WIND...70MPH
$$
JGG3 follow-up statements
820 WWUS53 KPAH 171635 SVSPAH Severe Weather Statement National Weather Service Paducah KY 1135 AM CDT Thu Jun 17 2021 MOC181-171700- /O.CON.KPAH.SV.W.0050.000000T0000Z-210617T1700Z/ Ripley MO- 1135 AM CDT Thu Jun 17 2021 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL NOON CDT FOR SOUTH CENTRAL RIPLEY COUNTY... At 1134 AM CDT, a severe thunderstorm was located just north of Doniphan, moving south at 20 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Doniphan...and Highway 160. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Continuous cloud to ground lightning is occurring with this storm. Move indoors immediately. Lightning is one of nature's leading killers. Remember, if you can hear thunder, you are close enough to be struck by lightning. && LAT...LON 3650 9098 3672 9094 3674 9073 3650 9070 TIME...MOT...LOC 1634Z 349DEG 20KT 3665 9081 HAIL...0.75IN WIND...60MPH $$ JGG
439 WWUS53 KPAH 171647 SVSPAH Severe Weather Statement National Weather Service Paducah KY 1147 AM CDT Thu Jun 17 2021 MOC181-171700- /O.CON.KPAH.SV.W.0050.000000T0000Z-210617T1700Z/ Ripley MO- 1147 AM CDT Thu Jun 17 2021 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL NOON CDT FOR SOUTH CENTRAL RIPLEY COUNTY... At 1147 AM CDT, a severe thunderstorm was located just southwest of Doniphan, moving south at 20 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Doniphan. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3650 9098 3665 9094 3670 9072 3650 9070 TIME...MOT...LOC 1647Z 358DEG 19KT 3659 9082 HAIL...<.75IN WIND...60MPH $$ JGG
640
WWUS53 KPAH 171657
SVSPAH
Severe Weather Statement
National Weather Service Paducah KY
1157 AM CDT Thu Jun 17 2021
MOC181-171706-
/O.EXP.KPAH.SV.W.0050.000000T0000Z-210617T1700Z/
Ripley MO-
1157 AM CDT Thu Jun 17 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL RIPLEY COUNTY
WILL EXPIRE AT NOON CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Paducah.
LAT...LON 3650 9098 3665 9094 3670 9072 3650 9070
TIME...MOT...LOC 1656Z 355DEG 20KT 3654 9081
$$
JGGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 5:35 AM CDT, 5 hours 44 minutes earlier.
Area forecast discussion, Jun 17, 5:35 AM CDT, 5 hours 44 minutes before
Area Forecast Discussion National Weather Service Paducah KY 535 AM CDT Thu Jun 17 2021 .SHORT TERM...(Today through Saturday night) Issued at 315 AM CDT Thu Jun 17 2021 First item is convection over north central MO moving south. CAM's does not have a good handle on this. Not sure how far south it will make it. To line up with other offices, we will have a slight chance of thunderstorms today across the Ozark Foothills. Not sold either way at this point. Otherwise into the lower 90s today with moderate humidity. Hot and rather humid Friday as well with SW low level flow the rule. Heat index values may approach 105 across portions of southern IL where higher dew points may pool in the afternoon. Convective chances late Friday through Saturday night look unimpressive. Better flow and moisture will stay just to our north as mid trop ridging develops in advance of the west Gulf tropical system that by Saturday should be over eastern Louisiana. It will be on the hot side again Saturday vs. previous thinking, given the prospects for clouds and scattered convection are lower. .LONG TERM...(Sunday through Wednesday) Issued at 315 AM CDT Thu Jun 17 2021 At the start of the long term forecast period, the operational models place the center of the tropical system over either Alabama (ECMWF) or just to the east (GFS/Canadian). The GFS ensemble keeps the tropical precip to the southeast, away from the Quad State, while some members of the Canadian/ECMWF place a few wrap-around showers in the area, mainly towards southern portions of the Quad State. Operational models, and generally around half of ensemble members, bring some showers and storms near/north of the Ohio River. Since these showers/storms could fail to develop, or miss to the north, PoPs are kept in the slight chance range. Uncertainty is high for Sunday. Forecast confidence increases for Monday. The tropical system will be far enough to the southeast to no longer be a rain producer for the Quad State. Low pressure in the Great Lakes will bring a cold front through the Quad State during the afternoon/evening hours. The front will bring showers and thunderstorms to the entire Quad State with some potential for a few strong to severe storms. With plenty of moisture available, rainfall amounts on the order of an inch are likely, but models show a SW-NE oriented line moving NW to SE, which should keep flooding potential fairly low. Northerly winds behind the cold front will bring temperatures to below average Tuesday and Wednesday before a warming trend returns for late week as winds turn southerly again. High pressure moving into the area late Tuesday into Wednesday will bring midweek dry weather. PoPs have not been removed from Tuesday due to the ECMWF's slower front timing, but for now the forecast will stick near the NBM which sides with the GFS/Canadian. && .AVIATION... Issued at 535 AM CDT Thu Jun 17 2021 VFR conditions today through tonight. Light winds will become SSW 5 to 10 kts. There will be occasional high clouds and some diurnal CU. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && Short Term...08 Long Term....ATL
Hazardous weather outlook, Jun 17, 3:28 AM CDT, 7 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 328 AM CDT Thu Jun 17 2021 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-181000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 328 AM CDT Thu Jun 17 2021 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight There is just a slight chance of a thunderstorm west of Highway 67 in southeast Missouri today. Otherwise no hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Heat index values may approach 105 degrees Friday afternoon across portions of southeast Missouri, southern Illinois and southwest Indiana. There is only a slight chance of thunderstorms late Friday through Saturday night, mainly across southern Illinois into southwest Indiana and adjacent northwest Kentucky. The chance of thunderstorms will be slightly higher Sunday. Stronger and more organized thunderstorms will be possible area wide later Monday into Monday night, with gusty winds and locally heavy rainfall the main hazards. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Jun 17, 9:55 AM CDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Paducah KY
955 AM CDT Thu Jun 17 2021
MOZ107-171545-
Carter MO-
955 AM CDT Thu Jun 17 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CARTER COUNTY UNTIL
1045 AM CDT...
At 953 AM CDT, Doppler radar was tracking a strong thunderstorm near
Ellington, or 11 miles north of Van Buren, moving south at 10 mph.
Frequently cloud to ground lightning, half inch hail and wind gusts
up to 50 mph will be possible with this storm. Further
intensification is possible and severe weather may develop with this
storm, mainly in the form of damaging winds.
Locations impacted include...
Clearwater Lake...Current River...Van Buren and Fremont.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
If on or near Clearwater Lake or the Current River in Carter County,
get out of the water and move indoors or inside a vehicle. Remember,
lightning can strike out to 10 miles from the parent thunderstorm.
If you can hear thunder, you are close enough to be struck by
lightning. Move to safe shelter now! Do not be caught on the water
in a thunderstorm.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 3708 9120 3708 9111 3710 9101 3710 9096
3705 9096 3705 9083 3700 9080 3690 9122
TIME...MOT...LOC 1453Z 340DEG 10KT 3717 9105
JGGSpecial weather statement, Jun 17, 10:38 AM CDT, 41 minutes before
Special Weather Statement National Weather Service Paducah KY 1038 AM CDT Thu Jun 17 2021 MOZ107-171630- Carter MO- 1038 AM CDT Thu Jun 17 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CARTER COUNTY UNTIL 1130 AM CDT... At 1037 AM CDT, Doppler radar was tracking a strong thunderstorm near Van Buren, moving south at 15 mph. Frequent cloud to ground lightning, half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Van Buren, Hunter and Grandin. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3703 9106 3704 9083 3682 9077 3683 9107 TIME...MOT...LOC 1537Z 000DEG 15KT 3696 9094 JGG
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 9:55 AM CDT | Special Weather Statement | PAH | Carter | 50 min |
| Jun 17, 10:38 AM CDT | Special Weather Statement | PAH | Carter | 52 min |
| Jun 17, 10:58 AM CDT | Severe Thunderstorm Warning | PAH | Carter, Ripley | 32 min |
| Jun 17, 3:10 PM CDT | Heat Advisory | PAH | Perry | 28 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.